Erectile Dysfunction FAQs (cont.)
IN THIS ARTICLE
Do ED drugs have side effects?
The most common side effect of Viagra and similar drug use is headache, affecting about 16% of users. A drop in blood pressure, transient dizziness, and facial flushing (red face) are reported in 10%. Indigestion occurs in 7% and nasal congestion in 4%. Between 3% and 11% of users report some visual problems while on Viagra. This visual disturbance is described as either blurred vision, increased light sensitivity, persistence of a bluish tinge, or temporary loss of the ability to distinguish between blue and green.
Cautions: Viagra, Levitra, and Cialis are absolutely not to be taken by men with heart conditions who are taking nitrates such as nitroglycerine or isosorbide (Isordil, Ismo, Imdur). Certain street drugs such as "poppers" also can cause serious problems if taken with Viagra, Levitra, or Cialis. Ecstasy is a street drug that may increase sexual desire but interferes with performance. This has prompted some men to combine ecstasy with Viagra, Levitra, or Cialis. This mixture (a combination sometimes called "sextasy") can improve erection ability but also causes severe headache and priapism. (Priapism is an abnormally prolonged erection that becomes extremely painful and may result in permanent damage to the erection mechanism.) There are also potentially dangerous effects to your heart from mixing Viagra and similar medications with various other street drugs.
Medically Reviewed by a Doctor on 3/3/2015
Stephen W Leslie, MD, FACS
Bradley Fields Schwartz, DO, FACS
Francisco Talavera, PharmD, PhD
Martin I Resnick, MD
Must Read Articles Related to Erectile Dysfunction FAQs
Patient Comments & Reviews
The eMedicineHealth doctors ask about Erectile Dysfunction FAQs:
Erectile Dysfunction - Treatment
What kind of treatment are you getting for erectile dysfunction?
Erectile Dysfunction - Medications
What medications have you tried for erectile dysfunction?
Erectile Dysfunction - Causes
What were your underlying medical conditions that caused your erectile dysfunction?